White Rose University Consortium logo
University of Leeds logo University of Sheffield logo York University logo

A novel approach to the solar interior-atmosphere eigenvalue problem

Kerekes, A., Erdelyi, R. and Mole, N. (2008) A novel approach to the solar interior-atmosphere eigenvalue problem. Astrophysical Journal, 683 (1). pp. 527-535. ISSN 1538-4357

Full text not available from this repository. (Request a copy)


In this paper we introduce a new approach to study the interaction of solar eigenoscillations, with particular emphasis on the f-mode, with random inhomogeneities caused by flows and magnetic field near the solar surface. We present an initial value method to derive a general dispersion relation for a class of models where the magnetic atmosphere is overlying an arbitrary static solar interior. In these models the interior part is treated parametrically and does not need to be specified before we obtain the dispersion relation. In order to demonstrate the applicability of the proposed method, an analytical solution of the dispersion relation is given for an incompressible interior with constant density.

Item Type: Article
Institution: The University of Sheffield
Academic Units: The University of Sheffield > Faculty of Science (Sheffield) > School of Mathematics and Statistics (Sheffield)
Depositing User: Mrs Megan Hobbs
Date Deposited: 17 Mar 2010 16:34
Last Modified: 16 Nov 2015 11:48
Published Version: http://dx.doi.org/10.1086/589614
Status: Published
Publisher: Institute of Physics Publishing
Identification Number: 10.1086/589614
URI: http://eprints.whiterose.ac.uk/id/eprint/10528

Actions (repository staff only: login required)